MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735665
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was initially reported under 1723170-2019-05775.Additional information was received indicating that the navigation system was used to place the catheter.If any further information becomes available, it will be submitted under this report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used for a neuro soft tissue ablation procedure.It was reported that intra-operatively, when connecting the saline tubing to the catheter, the surgeon noticed that one of the connectors on the tubing looked discolored/cloudy and was concerned that the tubing would leak.The site did not test if the tubing would leak after running the initial scans.The surgeon determined that the catheter was not ideally placed for the ablation; it was reported that the catheter was not centrally located within the lesion so proceeding with it in that position would not have ablated all of it.It was estimated that it was 3-5 millimeters off.They went back to the operating room (or) to do another placement and used another fiber kit.The procedure was completed and there was no reported impact to patient outcome.It was reported that there was no surgical delay due to the tubing issue.It was unknown if there was any delay in the case due to the catheter placement issue.It was reported that it was unclear what was the cause or contributing factors related to the catheter not being ideally placed for ablation.It was noted that the surgeon thought the bolt may have been over tightened so it was angled slightly out of alignment with the trajectory.No deflection or movement of the bolt when the alignment rod was removed was observed nor did it appear to have been difficult to remove the alignment rod from the bolt.The trajectory of the catheter itself was straight, so it did not deflect off a structure after entering the brain.Medtronic received additional information that the surgeon opted to go back to the operating room (or) to try a different directory at 11:50.The magnetic resonance imaging (mr) scans for the second catheter placement started at 15:07 and the ablation started at 16:08.Medtronic received additional information that the catheter was placed using a frame.It was reported that the planning software was the navigation system frame software.
 
Additional Manufacturer Narrative
Additional information: the main component of the system.Other relevant device(s) are: product id: 9735762, software version: 1.2.0.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: a software analysis was initiated.However, the software evaluation found that a probable cause was unable to be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key9590689
Report Number1723170-2020-00153
Device Sequence Number458543
Product Code HAW
UDI-Device Identifier00643169722187
UDI-Public(01)00643169722187(11)181018
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735665
Device Catalogue Number9735665
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer01/29/2020
03/03/2020
05/18/2026
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date02/06/2020
03/19/2020
05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE D11
Patient Age12 YR
Patient SexMale
Patient Weight36 KG